MAUDE Adverse Event Report: SYNTHES GMBH LOCKING CALCANEAL PLATE LONG-RIGHT; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO, MULTIPLE COMPONENT, METAL COMPOSITE

SYNTHES GMBH LOCKING CALCANEAL PLATE LONG-RIGHT; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO, MULTIPLE COMPONENT, METAL COMPOSITE
Catalog Number 241.624
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient# 9.Diabetes mellitus? no."index surgery or revision surgery?" index."did a post-operative complication occur?" yes.Describe post-operative complication(s)- deep infection.Comments/notes: amputation, no return to work (disability).This report is for a locking calcaneal plate long-right.This is report 1 of 10 for (b)(4).
 
Event or Problem Description
It was reported that the patient was treated for a severely comminuted right open fracture with a locking calcaneal plate on an unknown date.Nine screws were used for fixation.The patient experienced a deep infection for weeks postoperatively, and a below the knee amputation was performed.The patient did not return to work due to disability.

Brand Name
LOCKING CALCANEAL PLATE LONG-RIGHT
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBO, MULTIPLE COMPONENT, METAL COMPOSITE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17459950
Report Number8030965-2023-09849
Device Sequence Number11440619
Product Code LXT
UDI-Device Identifier10886982167415
UDI-Public(01)10886982167415
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K991407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number241.624
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale